Purpose: The authors report acute toxicity in 14 patients with locally advanced head and neck squamous cell carcinoma treated with radiotherapy and cetuximab. Materials and methods: Data collection was performed prospectively on patients treated from September 2007 to March 2009. Treatment consisted of 64.8-70 Gy radiotherapy in conventional fractions and cetuximab. Results: Two out of 14 patients did not complete the planned combined treatment; radiotherapy was temporarily suspended in six other patients. Seven of 12 patients received cetuximab until the end of radiotherapy. Treatment breaks were principally due to severe acute cutaneous or mucous toxicity. Any grade acneiform rash occurred in all patients. In-field G3-4 cutaneous toxicity occurred in five (36%) patients and G3-4 mucous toxicity in seven (50%). One patient died of sepsis. Conclusions: In our experience, severe acute toxic reactions are common in patients treated with radiotherapy and concurrent cetuximab, resulting in frequent breaks or incomplete treatment with potential reduction in disease control.
|Translated title of the contribution||Acute toxicity in 14 patients with locally advanced head and neck squamous cell carcinoma treated with concurrent cetuximab and radiotherapy|
|Number of pages||8|
|Publication status||Published - Feb 2012|
ASJC Scopus subject areas
- Radiology Nuclear Medicine and imaging